Alert archive / Colorado / Fire Weather Watches in 2011
Fire Weather Watch 27, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at May 3, 2011, 3:41 AM MDT for 12 counties in Colorado. It took effect at May 4, 2011, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 3:41 AM MDT (09:41 UTC)
- In effect from
- May 4, 2011, 11:00 AM MDT
- Expired
- May 4, 2011, 3:52 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at May 2, 3:32 PM MDT, 12 hours 9 minutes earlier.
Area forecast discussion, May 2, 3:32 PM MDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 332 PM MDT MON MAY 2 2011 .SHORT TERM... (TONIGHT AND TUESDAY) SHORT TERM METEOROLOGICAL CONCERNS ARE ONE MORE NIGHT OF UNSEASONABLY COOL TEMPERATURES AND DECREASING SHOWERS. FAR EASTERN PORTIONS OF THE CWFA CURRENTLY NOTING ISOLATED SHOWERS AND EVEN A FEW THUNDERSTORMS WHILE HIGHER ELEVATIONS NOTED SOME SNOW SHOWERS. ALSO...A FEW COLD AIR FUNNELS WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING. IN ADDITION...BELOW SEASONAL TEMPERATURES ARE BEING REPORTED IN COMBINATION WITH WIND GUSTS TO AROUND 30 MPH AT TIMES OVER FAVORED HIGHER TERRAIN AREAS. ANOTHER COLD NIGHT ANTICIPATED OVER THE INTERSTATE 25 CORRIDOR AND THE SOUTHEASTERN PLAINS TONIGHT...THEREFORE WILL CONTINUE WITH EXISTING FREEZE WARNING FROM 2 AM TO 9 AM TUESDAY FOR ZONES 83>89 AND 93>99. LATEST REAL-TIME DATA AND MODEL SIMULATIONS SUGGEST THAT SHOWERS WILL BE ON A DECREASING TREND THIS EVENING WITH CWFA BECOMING DRY AFTER MIDNIGHT. DRY CONDITIONS TO CONTINUE ON TUESDAY AS WEAK TRANSITORY UPPER RIDGE DEVELOPS OVER AREA. MAXIMUM TEMPERATURES ON TUESDAY SHOULD RUN SOME 9F TO 16F DEGREES WARMER THAN VALUES NOTED TODAY. FINALLY...GRADIENT WINDS SHOULD REMAIN RELATIVELY WELL-BEHAVED OVER THE CWFA TONIGHT AND AGAIN ON TUESDAY. .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...QUIET WX... NOT TOO MUCH TO WRITE ABOUT DURING THIS FCST TIME PERIOD. FLOW ALOFT WILL GENERALLY BE ZONAL AND THE MAIN CORE OF THE JET WILL BE TO THE NORTH OF THE CWA. THIS PATTERN WILL KEEP THINGS QUITE DRY OVER THE FCST AREA WITH TEMPERATURES TRENDING TOWARDS ABOVE NORMAL VALUES FOR THIS TIME OF THE YEAR. A WEAK COOL FRONT WILL MOVE ACROSS THE REGION WED MORNING...HOWEVER THIS BOUNDARY WILL LIKELY BE DRY. THE ONLY CHANCE OF ANY PRECIP WILL BE ACROSS THE C MTNS AND POSSIBLY THE PALMER DVD. THE REMAINDER OF THE FCST HAS DRY WX ACROSS THE ENTIRE REGION EXCEPT FOR SOME LOW POPS ACROSS THE C MTN REGION ON SATURDAY AND POSSIBLY NEXT MONDAY. TEMPS WILL GRADUALLY BE RAMPING UP INTO THE 80S STARTING ON FRIDAY. WITH MID LVL FLOW ON THE WEAKER SIDE...I DO NOT SEE ANY FIRE WX CONCERNS DURING THIS PD. THE LONGER RANGE MODELS ARE SHOWING SOME PROMISE FOR MID WEEK NEXT WEEK (BIG CUTOFF ON THE EC MODEL). HOPEFULLY WE WILL SEE SOME RUN TO RUN CONSISTENCIES WITH THIS FEATURE DURING THE NEXT SEVERAL DAYS. \/HODANISH && .AVIATION... TAF SITES KALS...KCOS AND KPUB SHOULD NOTE VFR CONDITIONS BOTH TONIGHT AND TUESDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM TO 9 AM MDT TUESDAY FOR COZ083>089- 093>099. &&
Hazardous weather outlook, May 2, 11:24 AM MDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1124 AM MDT MON MAY 2 2011 COZ058>089-093>099-031730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1124 AM MDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA FROM TODAY INTO EARLY THIS EVENING...WITH THE PRIMARY METEOROLOGICAL THREATS BEING HAZARDOUS CLOUD TO GROUND LIGHTNING AND EVEN A FEW COLD AIR FUNNEL CLOUDS. IN ADDITION...SCATTERED SNOW SHOWERS OVER THE MOUNTAINS WILL BE CAPABLE OF PRODUCING LOCAL SNOW ACCUMULATIONS OF AROUND AN INCH OR TWO. THE OTHER CONCERN IS THE CONTINUED PRESENCE OF VERY COLD AIR OVER THE REGION. MINIMUM TEMPERATURES ACROSS THE SOUTHEASTERN COLORADO PLAINS TONIGHT ARE EXPECTED TO FALL INTO THE UPPER 20S FOR SEVERAL HOURS. SINCE THE GROWING SEASON HAS ALREADY STARTED ACROSS THE LOWER ELEVATIONS...A FREEZE WARNING HAS ONCE AGAIN BEEN ISSUED FOR THE PLAINS FROM LATE TONIGHT INTO EARLY TUESDAY MORNING. GROWERS ARE ADVISED TO PROTECT SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS THE POTENTIAL FOR A FEW THUNDERSTORMS WEDNESDAY AFTERNOON OVER SOME OF THE SOUTHEAST PLAINS AS A COLD FRONT MOVES ACROSS THE AREA IN THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE FROM TODAY INTO THE EARLY EVENING HOURS.
Nearby
Fire Weather Watches in Colorado, 2011Every fire weather watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.